Alert archive / Georgia / Special Weather Statements in 2017
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 11, 2017, 6:14 PM EDT for Johnson County, Georgia. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2017, 6:14 PM EDT (22:14 UTC)
- Expired
- Jul 11, 2017, 6:45 PM EDT
- In force
- 31 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.25 in
- Wind
- 50
County Johnson County, GA
The radar
The Robins AFB radar (KJGX), 88 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.2 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 988 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 710 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- -20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
990
WWUS82 KFFC 112214
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
614 PM EDT TUE JUL 11 2017
GAZ074-076-085-112245-
Jefferson GA-Washington GA-Johnson GA-
614 PM EDT TUE JUL 11 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JEFFERSON...
SOUTHEASTERN WASHINGTON AND NORTHEASTERN JOHNSON COUNTIES UNTIL 645
PM EDT...
At 614 PM EDT...a strong thunderstorm was near New Home, or 12 miles
east of Wrightsville. This storm was nearly stationary.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Wadley, Bartow and New Home.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3284 8235 3283 8235 3282 8236 3282 8240
3281 8242 3280 8242 3278 8240 3276 8244
3272 8245 3270 8248 3272 8262 3293 8263
3288 8232
TIME...MOT...LOC 2214Z 190DEG 3KT 3278 8251
HAIL...0.25IN
WIND...50MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 11, 3:26 PM EDT, 2 hours 48 minutes earlier.
Area forecast discussion, Jul 11, 3:26 PM EDT, 2 hours 48 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 326 PM EDT Tue Jul 11 2017 .SHORT TERM /Tonight through Wednesday Night/... Convergence zone is well noted in the visible imagery and on the regional radar loop. Scattered to numerous shra/tsra have developed along this convergence line during the heat of the day. Storms are very slow movers and have been heavy rain producers. Additional storms are moving north across far SE AL and the far south GA. Many of the storms down south look to have developed along a differential heating boundary from early morning clouds. Plenty of abundant moisture and surface instability for storms to work with. PWATS have increased to just under 2 inches. With the BL winds blo 20kt, storms will be slow moving heavy rainfall producers. Widespread severe weather is not anticipated, but strong thunderstorms are possible. An isolated severe thunderstorm is not out of the question. For tomorrow, there is relatively no change in airmass. The models are still hinting at a convergence zone setting up across portions of the CWFA. Do expect storms to fire along this boundary during max heating. Again, widespread severe weather is not anticipated, but strong to isolated severe thunderstorms are possible. Storms will once again be capable of producing very heavy rainfall. NListemaa && .LONG TERM /Thursday through Tuesday/... Very little adjustment made to forecast per consistent model solutions in main regime and weekend frontal evolution (still looking to be sagging into area late Saturday into Sunday). Made some cosmetic changes to a few pop periods, otherwise refreshed other elements with latest blend. Will still need to watch heat indices through late week (mainly Fri/Sat) in parts of central Georgia. Previous discussion follows... Baker PREV DISCUSSION... /issued 408 AM EDT Tue Jul 11 2017/ LONG TERM /Wednesday Night through Monday/... Long term period continues to look like typical Georgia summertime weather as the state is dominated by a dirty high pressure ridge. An enhanced area of moisture remains over the state through Friday, triggering convective development with diurnal heating. Model solutions continue to show this ridge will weaken into the weekend as a cold front approaches the area Saturday. Run-to-run solution consistency is decent, suggesting the front will move into the state during the morning or early afternoon Saturday. The increased moisture associated with the front will remain over the state into early next week, resulting in higher precipitation chances - generally in the good chance to likely category, even into the overnight periods. Solutions diverge at the tail end of the period, with the GFS developing a large upper high pressure system over the plains and building it into the southeast into mid week. The ECMWF doesn't build the high pressure ridge into the state, but instead promotes the development of localized low pressure systems over the Carolinas. For now, that's beyond the extended period, and there's plenty of time to sort it out. Temperatures remain a few degrees above normal through Friday with highs generally in the 90s across the state. More seasonal temperatures are expected through the weekend due to the influence of the precipitation and the frontal boundary. Apparent temperature continues to be of a concern through the extended period, with heat index values over 100 degrees at least through the end of the week. At this time, Heat Advisory criteria is not met in the grids, but a few locations in east central Georgia / SE CWA reach values of 103-104 on Friday and Saturday. Will continue to monitor forecast values into the latter half of the week to see if a Heat Advisory is necessary. 31 && .AVIATION... 18Z Update... Scattered showers and thunderstorms developed along a differential heating boundary/convergence zone to the NW of the airfield. The activity is very slow moving. Added the VCSH to the 21z line and will add a tempo group as necessary for thunder. Winds remain light and should mostly stay just west of south through the afternoon - outside of any outflow boundaries. VRB winds expected overnight with mainly southwest during the day tomorrow. Sct afternoon convection expected again tomorrow afternoon. //ATL Confidence...18Z Update... Low to medium confidence on wind direction and timing of shra. Otherwise, high confidence remaining elements. && .PRELIMINARY POINT TEMPS/POPS... Athens 71 90 72 91 / 40 30 20 30 Atlanta 73 89 73 90 / 40 30 20 30 Blairsville 65 84 67 84 / 30 30 20 40 Cartersville 71 89 72 90 / 30 30 20 40 Columbus 74 92 75 94 / 50 40 20 30 Gainesville 72 88 72 89 / 30 30 20 40 Macon 73 91 73 93 / 50 30 20 30 Rome 71 90 72 90 / 20 30 20 40 Peachtree City 71 90 72 91 / 40 30 20 30 Vidalia 74 92 73 93 / 50 20 20 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...NListemaa LONG TERM....31/Baker AVIATION...NListemaa
Hazardous weather outlook, Jul 11, 3:20 PM EDT, 2 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 320 PM EDT Tue Jul 11 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-121930- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 320 PM EDT Tue Jul 11 2017 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered to numerous thunderstorms are expected across central Georgia this afternoon and evening, generally along and south of the I-20 corridor. A few strong storms are possible, with the main hazards being damaging winds to 50 MPH, locally heavy rainfall, and frequent lightning. Small hail will also be possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Scattered to numerous thunderstorms are possible each afternoon and evening through the week and into early next week. Some more widespread development could occur over the weekend with an approaching front. Heat Index values will approach 105 degrees over portions of central Georgia Wednesday through Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Local storm report, Jul 11, 5:52 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
552 PM EDT TUE JUL 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 PM TSTM WND DMG 1 E HABERSHAM HILLS 34.05N 83.97W
07/11/2017 GWINNETT GA EMERGENCY MNGR
TREES AND WIRES DOWN AT THE 2300 BLOCK OF RICK SPRINGS
ROAD.
&&
EVENT NUMBER FFC1701083
LMERRITTLocal storm report, Jul 11, 5:54 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
554 PM EDT TUE JUL 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0527 PM TSTM WND DMG CENTERVILLE 33.81N 84.04W
07/11/2017 GWINNETT GA EMERGENCY MNGR
A TREE WAS REPORTED DOWN ON ZOAR CHURCH ROAD AT
CENTERVILLE HIGHWAY.
&&
EVENT NUMBER FFC1701084
LMERRITTSpecial weather statement, Jul 11, 5:56 PM EDT, 18 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
556 PM EDT TUE JUL 11 2017
GAZ085-097-112230-
Johnson GA-Laurens GA-
556 PM EDT TUE JUL 11 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JOHNSON AND
NORTHEASTERN LAURENS COUNTIES UNTIL 630 PM EDT...
At 556 PM EDT...a strong thunderstorm was over Tuckers Crossroad, or
9 miles north of Dublin...moving southeast at 5 mph.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Dublin, Wrightsville, East Dublin, Lovett, Spann, Chappells Mill,
Tuckers Crossroad and Brewton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3249 8296 3266 8307 3271 8296 3272 8295
3279 8279 3263 8263
TIME...MOT...LOC 2156Z 332DEG 5KT 3268 8290
HAIL...0.25IN
WIND...50MPHLocal storm report, Jul 11, 6:09 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
609 PM EDT TUE JUL 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM TSTM WND DMG 2 SSE WHITE OAK 33.38N 84.74W
07/11/2017 COWETA GA NWS EMPLOYEE
A TREE WAS REPORTED DOWN ON LOWER FAYETTEVILLE ROAD
NEAR THE INTERSECTION OF SUMMERGROVE PARKWAY.
&&
EVENT NUMBER FFC1701085
LMERRITTSpecial weather statement, Jul 11, 6:12 PM EDT, 2 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
612 PM EDT TUE JUL 11 2017
GAZ110-112300-
Telfair GA-
612 PM EDT TUE JUL 11 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TELFAIR COUNTY UNTIL
700 PM EDT...
At 611 PM EDT...a strong thunderstorm was over Horse Creek Wma, or 13
miles north of Broxton...moving north at 5 mph.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Jacksonville, Horse Creek Wma and Workmore.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3178 8303 3180 8306 3198 8307 3200 8275
3188 8272 3186 8276 3186 8278 3185 8279
3184 8278 3181 8282 3182 8284 3178 8286
3178 8289 3179 8290 3178 8292 3179 8298
3178 8299
TIME...MOT...LOC 2211Z 175DEG 6KT 3182 8290
HAIL...0.25IN
WIND...50MPHSpecial weather statement, Jul 11, 6:14 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
614 PM EDT TUE JUL 11 2017
GAZ074-076-085-112245-
Jefferson GA-Washington GA-Johnson GA-
614 PM EDT TUE JUL 11 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JEFFERSON...
SOUTHEASTERN WASHINGTON AND NORTHEASTERN JOHNSON COUNTIES UNTIL 645
PM EDT...
At 614 PM EDT...a strong thunderstorm was near New Home, or 12 miles
east of Wrightsville. This storm was nearly stationary.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Wadley, Bartow and New Home.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3284 8235 3283 8235 3282 8236 3282 8240
3281 8242 3280 8242 3278 8240 3276 8244
3272 8245 3270 8248 3272 8262 3293 8263
3288 8232
TIME...MOT...LOC 2214Z 190DEG 3KT 3278 8251
HAIL...0.25IN
WIND...50MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 9:02 PM EDT | Special Weather Statement | FFC | Barrow | 28 min |
| Jul 11, 9:04 AM EDT | Special Weather Statement | FFC | Schley | 41 min |
| Jul 11, 2:03 PM EDT | Special Weather Statement | FFC | Wheeler | 27 min |
| Jul 11, 2:25 PM EDT | Special Weather Statement | FFC | Telfair | 50 min |
| Jul 11, 2:27 PM EDT | Special Weather Statement | FFC | Hall | 48 min |
| Jul 11, 2:36 PM EDT | Special Weather Statement | FFC | Cobb | 39 min |
| Jul 11, 2:47 PM EDT | Special Weather Statement | FFC | DeKalb | 28 min |
| Jul 11, 2:50 PM EDT | Special Weather Statement | FFC | Taylor | 40 min |
| Jul 11, 3:03 PM EDT | Special Weather Statement | FFC | Carroll | 42 min |
| Jul 11, 3:11 PM EDT | Special Weather Statement | FFC | Cherokee | 49 min |
| Jul 11, 3:14 PM EDT | Special Weather Statement | FFC | Montgomery | 46 min |
| Jul 11, 3:19 PM EDT | Special Weather Statement | FFC | Wilkinson | 26 min |
| Jul 11, 3:28 PM EDT | Special Weather Statement | FFC | Taylor | 47 min |
| Jul 11, 3:46 PM EDT | Special Weather Statement | FFC | Jefferson | 29 min |
| Jul 11, 3:51 PM EDT | Special Weather Statement | FFC | Forsyth | 24 min |
| Jul 11, 4:12 PM EDT | Severe Thunderstorm Warning | FFC | Forsyth, Gwinnett | 33 min |
| Jul 11, 4:19 PM EDT | Special Weather Statement | FFC | Webster | 26 min |
| Jul 11, 4:31 PM EDT | Special Weather Statement | FFC | Clayton | 44 min |
| Jul 11, 4:46 PM EDT | Special Weather Statement | FFC | Gwinnett | 29 min |
| Jul 11, 4:50 PM EDT | Special Weather Statement | FFC | Marion | 40 min |
| Jul 11, 4:58 PM EDT | Special Weather Statement | FFC | Clayton, Fayette, Rockdale | 47 min |
| Jul 11, 5:02 PM EDT | Severe Thunderstorm Warning | FFC | Coweta, Fulton | 28 min |
| Jul 11, 5:16 PM EDT | Severe Thunderstorm Warning | FFC | Gwinnett, Rockdale, Walton | 17 min |
| Jul 11, 5:34 PM EDT | Severe Thunderstorm Warning | FFC | Douglas | 15 min |
| Jul 11, 5:43 PM EDT | Severe Thunderstorm Warning | FFC | Rockdale | 11 min |
| Jul 11, 5:56 PM EDT | Special Weather Statement | FFC | Johnson | 34 min |
| Jul 11, 6:12 PM EDT | Special Weather Statement | FFC | Telfair | 48 min |
| Jul 11, 6:20 PM EDT | Special Weather Statement | FFC | Troup | 40 min |
| Jul 11, 6:23 PM EDT | Special Weather Statement | FFC | Butts, Henry, Meriwether, Newton, Pike, Spalding | 52 min |
| Jul 11, 6:30 PM EDT | Special Weather Statement | FFC | Johnson | 45 min |
| Jul 11, 6:39 PM EDT | Severe Thunderstorm Warning | FFC | Troup | 25 min |
| Jul 11, 6:52 PM EDT | Special Weather Statement | FFC | Jefferson | 38 min |
| Jul 11, 7:08 PM EDT | Special Weather Statement | FFC | Troup | 37 min |
| Jul 11, 7:09 PM EDT | Special Weather Statement | FFC | Dooly | 36 min |
| Jul 11, 7:12 PM EDT | Special Weather Statement | FFC | Butts, Jasper, Pike, Spalding | 33 min |
| Jul 11, 7:24 PM EDT | Special Weather Statement | FFC | Muscogee | 36 min |
| Jul 11, 7:36 PM EDT | Severe Thunderstorm Warning | FFC | Harris, Muscogee | 13 min |
| Jul 11, 7:44 PM EDT | Special Weather Statement | FFC | Butts, Lamar, Pike | 46 min |
| Jul 11, 7:48 PM EDT | Special Weather Statement | FFC | Troup | 87 min |
| Jul 11, 7:52 PM EDT | Special Weather Statement | FFC | Meriwether | 23 min |
| Jul 11, 7:54 PM EDT | Special Weather Statement | FFC | Harris | 36 min |
| Jul 11, 7:58 PM EDT | Severe Thunderstorm Warning | FFC | Harris, Talbot | 28 min |
Nearby
Special Weather Statements in Georgia, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.